hair loss or breaking off?

Discussion in 'Fibromyalgia Main Forum' started by cbella, Aug 17, 2005.

  1. cbella

    cbella New Member

    Does anyone have problems with hair loss or your hair breaking off? My hair is thick, but ever since about 2 years ago, I started losing more hair when I wash it. I was diagnosed with FM last Dec. but probably had it for the past year and a half. I wonder if there is a connection? peace-----cbella
  2. ronter7

    ronter7 New Member

    hi! everyday when i wash my hair i have a big clump of hair to clean out of the tub. not only am i losing some, but mine seems to be so dry and unhealthy. it just feels awful. not sure what the answer is so i really don't have a response for you, except yes, it happens to me too, and i don't like it! hopefully someone smarter than me will come along and let us both know!
    ronda
  3. ilovecats94

    ilovecats94 New Member

    when I was on Premarin. I had a partial hysterectomy in February of 1992 and started on Premarin around 9/1992. During the summer of 1993, I started to notice my hair getting thinner. It got really bad by Christmas of 1993 and I had to cut in half the Premarin in 1/94. Quit it a month later...

    Have just had problems ever since even though I'm not on HRT anymore. I was on it from 1997 to around 2000, then quit the patch.

    My hair is a bit thicker, but not like it used to be, so I have no idea if it is due to the FMS I got in 1995, the menopause I went through, or what.

    What is strange is I don't lose much hair in the brush or tub. I have some on my shirt after I blow dry my hair, but it seems to be more a lack of hair growing than losing it.

    This has really affected me badly and yet, I've tried to stop stressing over it as there is nothing I can do. Having my hair colored seems to give it more body for about 6 weeks but I can only afford to do it every 8 weeks. I have to have it done professionally because of the FMS.

    I wish I could offer you advice on this. I wish I knew the reason for all of this.

    Nothing has really worked to regrow hair but a good cut helps it to look better and try not to stress about stuff. Yeah, I know how hard that one is. I think stress can play a part in all of this.

    Hugs,
    Faye
    My photo is in my profile from 2001. Will get a closer up one taken when I lose 10 more pounds. lol
    [This Message was Edited on 08/17/2005]
  4. JLH

    JLH New Member

    I wish I could help you, too, but I don't have any answers.

    My hair just keeps getting thinner and thinner. I have very fine hair anyway. Pretty soon and I'm going to be bald, I am afraid!!!!

    I have had quite a few surgeries. It is common after having an anesthesic, to lose hair -- and boy did I! I always lost a lot of hair after being put out for each surgery! And, I never got it back!!

    I have to keep my hair very short because it's like a baby's hair--that fine and thin. Yuck!!

    Now I am fighting a problem of scalp psorosis. Ugh!

    Janet
  5. cbella

    cbella New Member

    can be a cause sometimes, as far as I know, my thyroid level is ok. I even stopped coloring my hair a year ago, thinking maybe it was the color, but not so. At least now I don't have to bother with coloring it anymore and it's "salt and pepper". I get more compliments with it even though it's not all dark. Just wish I knew why so much of it falls out! cbella
  6. ltarmand

    ltarmand New Member

    I have had the same problem. My hair falls out and it will never grow. I was on a hormone and just recently got off of it. I got a product made by CHI called 44ionic power plus. It consist of shampoo, conditioner and energy nutrient supplement. They tell me that the supplement is the key. I also take vitamins by GNC Women's called Ultra Nourishair. I take 2 a day. It made me really sick (I can't take med very well it upsets my stomach) but I take them at night. I feel like my hair is growning because I can wear it in a pony tail. ha! Maybe try these products to see if they help. I have tried everything as well. Good luck.
  7. nancyneptune

    nancyneptune New Member

    was falling out all the time too, and it's very long, so it would take 4 years to grow it back to that length.
    I found out I had low thyroid. I've been taking Levothyroxin for for about a year and a half. My hair is still falling out.

    My doctor says my thyroid levels are fine. I think he's a dope. I'm still exhausted and have dry skin, brittle nails and a pound of hair in my brush every day.

    Have your thyroid checked, but I can't gaurantee you'll get your hair back.
  8. ltarmand

    ltarmand New Member

    My hair I don't think it's growing, my nails are long and strong. I just don't understand. I wish someone had a magical solution. It's frustrating. It seems to go to one place and then doesn't get any longer. We need some hairdressers on this site for secrets.ha!
  9. fibromaster

    fibromaster New Member

    If your doctor isn't checking your Free T4 and Free T3 or thyroid antibodies he may be missing your thyroid problem.
    You can have your own blood work done at www.healthcheckusa.com
  10. cbella

    cbella New Member

    thanks for the tip-I'll have to ask my doc....cb
  11. LakeErie

    LakeErie New Member

    Topamax can also cause hair loss.
  12. lmmillion

    lmmillion New Member

    I just saw my Dr. about this problem last week. My hair has been coming out for several months now. It's really alarming when you brush your hair and you can literally pull a small handful of strands that come loose. My doctor suspected thyroid. She ordered bloodwork, which, as always, comes back as normal. I also have other symptoms such as dry skin and itchy scalp, sweat excessively in heat, feel like I'm freezing when cold,fatigue,weight gain, etc. Since I've been symtomatic for some time, and thyroid disorders run in my family, I asked my Dr. if I could try a low dose of synthroid to see if it made a difference. As I've been learning, many FM patients are symtomatic for thyroid problems but the problem doesn't show up on the bloodwork. This is my first week on the medicine so I don't know if it is helping yet.

    What adds to the confusion is that I have been taking antidepressants since being diagnosed almost three years ago. My research I have done on this shows me that many antidepressants can cause hair to fall out. I feel better on the meds and don't want to stop them. I'm hoping that the thyroid suspicion is correct.

    Good luck in determining the problem.